July 19, 2012 at 7:47 pm #62960tiff1496Member
Pam, I’m on remron. It’s a very good one. The thing I like about it is you take it at night. They say it can help you sleep, but it doesn’t me. I can tell a difference since I have been on it. I have also tried other drugs, but didn’t like them for the same reasons as you. Maybe ask your doctor about remron?July 18, 2012 at 4:05 am #62959kris00jParticipant
My doc prescribed Paxil for me and I had hallucinations the first night! I wouldn’t touch them again if someone paid me. But I did recently start Xanax and it’s saving my sanity. I only take a .25mg dose. I can take 4 a day but limit it to 2. I still get a little depression but it is helping a LOT. No more anxiety attacks and I think I’m more even keeled.
Good luck with the Zoloft. I have a friend who’s been on it for a couple of years. I don’t remember her having a problem when she started, but it’s saving her sanity, too.July 18, 2012 at 3:30 am #62958hamptonsarasotaMember
I was originally stared off on a 50mg dose of Zoloft and took it daily (January, start of chemo) and after a month and a half, it seemed to not be helping too much. Apparently, one of my stature (5’10” 200lb, not that I’m fat, 34 waist, not a lot of belly fat) this dose was not enough. They upped it to 100mg, and I’ve been on that dose for about 3 months. Never had any side effects, and I agree that it takes some time for this medicine to take effect. I’m continuing to take it even though I’ve been done with radiation/chemo since the 2nd week of June, not sure if I’ll stop to be honest. I was high strung to begin with, and it seems that I’m a bit more mellow on the Zoloft. Ask my wife, she’ll tell you the same thing! Take the half dose for a week, then up the dose to what they prescribed and you should be fine…July 17, 2012 at 10:20 pm #62957jathy1125Participant
Pam-I have taken Lexipro twice, same dose (10 mg)but major different reaction. The first time was recommended by my oncologist as a preventive. I had no side effects and never felt altered by it. The second time was after my second transplant and what a difference. My family and friends call that period “my lexipro time”. I could sit in my chair (I couldn’t walk) and stare at the wall for hours. Caitlin and Jeff became very frustrated and angry, because I was so “nothing”, they threatenned to put me in a nursing home and I casually replied “Ok, do what you think is neccessary!”. Cates and Jeff knew at that point we needed immediate medical help. My transplant doctors felt that this wasn’t there area of specialty and sent me to a psychiatrist and he immediately weined me off it. I will always remember 2 weeks off being weaned off it (vert slowly), getting out of my chair and saying “I am back”!
Pam , the strange part was I never knew I was gone. I never felt the symptons. I don’t know why the 2 times were sooo different.
My best advice is talk and talk more to your doctor, these are very dangerous drugs to regulate, they can have great outcomes but dosages are very tricky to get right.
Lots of prayers for you to keep the strength you show to Lauren-CathyJuly 17, 2012 at 2:52 am #62956melissapalmaParticipant
I think this forum is a perfect place to ask about you, and what we caretakers struggle with through this process. I don’t have experience with anti-depressants but I am thinking about asking about them for my mom. She is becoming more detached and distant but she also hates that foggy brained feeling so it might be a struggle to find something that is just right for her. Right now she is taking Ativan at night to help her sleep (it’s an anti-anxiety) but it makes her so sleepy she doesn’t take it during the day.
Good luck and I hope it helps!!
MelissaJuly 16, 2012 at 5:22 pm #62955cherbourgParticipant
My Doctor prescribed a small dose of Xanax for me. I took a very small dose (once) a day but it was written for up to three a day. It was just enough to take the edge off but didn’t make me sleepy or drugged feeling. You may just need to try something else.
There are numerous things available. This one was perfect for me since I was not worried about driving while taking it.
It saved my sanity, made me a whole lot more effecient and pleasant. I hate taking medications but it was a godsend for dealing with all of the stresses of this disease.
Don’t give up. My doctor was amazing and caring and knew exactly what was best for me.
PamJuly 16, 2012 at 3:01 pm #62954betsyParticipant
I’ve been on anti-depressants for several years. I take 75mg zoloft along with 200mg wellbutrin. It does take a couple of weeks to see a benefit. I didn’t have nausea or drugged up feeling. I do know what you mean about feeling numb. That may or may not be the zoloft….could be a symptom of depression. I would hang in there at the lower dose and see how it goes. If the symptoms don’t lesson, call your doctor. There are many different anti-depressants to try. I could not manage without my medicine. I used to cry all day and felt such despair. Things are much better for me now. I can cope better with ups and downs. Rarely cry anymore
Hope this helps.
xxoo betsyJuly 16, 2012 at 2:36 am #62953magicParticipant
side effects of nausea are common with ssri drugs like zoloft,this is usually short lived so it is a good idea to take half the dose for a few days.I will take two weeks at least to have an effect on your mood so whatever you are feeling its not the tablet!
Most importantly though tablets are not enough on their own to combat a reactive depression.I think some counselling/talk therapy is helpful and one of the best ways to improve your mood is excercise,studies have shown that comfortable levels of excercise three times per week dramatically reduce cortisol levels in the blood thereby making you feel better and more energetic.
But give the tablets a bit more time,really they just take the edge off things when they start to work good luck JanetJuly 15, 2012 at 8:46 pm #62952pcl1029Member
Those are the side effects of Zoloft(part of the SSRI family); Taking half the strength(25mg) may be a good idea to titrate the dose gradually up to the adult dose of 50mg. it will take some time(in a week or so) for you to notice the benefits. Another choice is Xanax, an anti-anxiety agent which ,like Zoloft will cause a bit of drowsiness but not the side effects of nausea that much for
God bless.July 15, 2012 at 7:32 pm #62951lalupesParticipant
Hugs back at’cha, Gavin xxJuly 15, 2012 at 7:12 pm #62950gavinModerator
Hi Julia and Pamela,
Fluoxetine is indeed Prozac and my dad was put on that after his diagnosis and before he started his PDT. No wonder the doc put him on it considering he was away to spend 6 weeks in the same room! He had no side effects or reactions to it at all but was also told not to stop it quickly either.
On another note, a friend of mine started on Prozac also a few months ago after a nightmare separation from his wife. He went through a nightmare with his wife and his doc put him on 20mg to start with, now upped to 40mg. He was also told the same about not stopping it and that it would take time for the levels to build up from the Prozac before it started working for him. A few months later and it is working wonders for him with no side effects at all so far.
GavinJuly 15, 2012 at 6:48 pm #62949lalupesParticipant
Pam, I’ve been on fluoxetine for some time, mainly for debilitating over-anxiety but I’m glad it’s keeping depression at bay, too; I couldn’t bear to go down that route again.
I think fluoxetine may be Prozac, but I’m not sure.
I don’t remember bad initial side effects, but I do remember being told to start them very gently and not to stop them suddenly.
I do hope the symptoms subside quickly. Sending love and hugs to you all.
JxJuly 15, 2012 at 5:24 pm #62948lainyParticipant
Pam, can’t help much but I have a friend who is on Prozac with no side efects. Hope you can find yourself that “good” position to be in.July 15, 2012 at 5:08 pm #62947pamParticipant
Pam, many years ago I briefly tried Zoloft. I took it for about a week and gave up for the same symptoms you described. Plus, I wasn’t going through a major life event at the time so I felt I could handle things. I would try the half pill for a bit longer and see if the side effects go away. You are dealing with so much it’s worth seeing how it goes. I hope it gets easier to take it. I know you want to feel well! Love, PamJuly 15, 2012 at 4:37 pm #7103pamelaParticipant
Does anybody have experience with antidepressants? Did they make you feel really crappy at first, and then when you got used to them, did you feel better? My doctor prescribed Zoloft for me because I am having a hard time with things. I took a whole pill, the dosage I am supposed to take, and I felt really nauseous, really sleepy, and totally drugged up. So the next day I took half a pill, because I could not face another day of feeling that bad, and I still had the side effects, but not quite as bad. The doctor said it would take a few weeks to feel the good effects and get used to them. Do these side effects go away after a while? I couldn’t stand to take them if I am going to feel this bad. They make me feel numb with no emotion. I am sure my family likes that I am not crabby or smart with them. I haven’t felt this even tempered for a long time if ever. I have always been the high strung, moody, difficult type at home. I put on my happy face when out in public. I feel really weird writing about myself instead of Lauren. But, I hope you guys can help. I am afraid to take a pill today. Thanks.
- You must be logged in to reply to this topic.